Alert archive / Arizona / Red Flag Warnings in 2023
Red Flag Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Aug 7, 2023, 12:06 PM MST for Mohave County, Arizona. It took effect at Aug 8, 2023, 11:00 AM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2023, 12:06 PM MST (19:06 UTC)
- In effect from
- Aug 8, 2023, 11:00 AM MST
- Expired
- Aug 8, 2023, 10:11 AM MST
- In force
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5194 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620 WWUS85 KVEF 071906 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1206 PM PDT Mon Aug 7 2023 Warm, dry, and breezy weather continues today and Tuesday. Elevated fire weather conditions expected both afternoons, with areas of critical conditions north of I-40 in Mohave County Tuesday. Main area of concern will be the AZ strip, where sustained winds over 20 mph and wind gusts up to 35 mph are likely. AZZ102-081100- /O.NEW.KVEF.FW.W.0003.230808T1800Z-230809T0300Z/ Northwest Deserts/Northwest Plateau- 1206 PM MST Mon Aug 7 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR PARTS OF MOHAVE COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Tuesday. * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Late Tuesday morning through Tuesday evening. * WIND...Southwest wind 20 to 25 mph with gusts approaching 35 mph. * HUMIDITY...Minimum humidity 5 to 10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
411 WWUS85 KVEF 080858 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 158 AM PDT Tue Aug 8 2023 .Warm, dry, and breezy weather today. Elevated fire weather conditions expected this afternoon, with areas of critical conditions north of I-40. Main area of concern will be the AZ Strip, where sustained winds over 20 mph and wind gusts up to 35 mph are likely. AZZ102-081815- /O.CON.KVEF.FW.W.0003.230808T1800Z-230809T0300Z/ Northwest Deserts/Northwest Plateau- 158 AM MST Tue Aug 8 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR PARTS OF MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zone 102, especially areas north of Interstate 40. * TIMING...Late this morning through this evening. * WIND...Southwest wind 20 to 25 mph with gusts approaching 35 mph. * HUMIDITY...Minimum humidity 5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan
358 WWUS85 KVEF 081711 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV Issued by National Weather Service Flagstaff AZ 1011 AM PDT Tue Aug 8 2023 .Warm, dry, and breezy weather today. Elevated fire weather conditions expected this afternoon, with areas of critical conditions north of I-40. Main area of concern will be the AZ Strip, where sustained winds over 20 mph and wind gusts up to 35 mph are likely. AZZ102-081815- /O.CAN.KVEF.FW.W.0003.230808T1800Z-230809T0300Z/ Northwest Deserts/Northwest Plateau- 1011 AM MST Tue Aug 8 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR PARTS OF MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zone 102, especially areas north of Interstate 40. * TIMING...Late this morning through this evening. * WIND...Southwest wind 20 to 25 mph with gusts approaching 35 mph. * HUMIDITY...Minimum humidity 5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Aug 7, 11:57 AM MST, 9 minutes earlier.
Area forecast discussion, Aug 7, 11:57 AM MST, 9 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1157 AM PDT Mon Aug 7 2023 .SYNOPSIS...Quiet and breezy couple of days before rain and storm chances increase Wednesday through Friday. Precipitation potential decreases but lingers over the weekend. Temperatures remain near or below normal. && .DISCUSSION...through the weekend. Latest water vapor imagery shows an elongated ridge centered near the El Paso area, extending west through Baja California and into the east Pacific. This ridge will play a key role in our weather over the next 7 days. In its current state, the ridge is keeping us under dry southwesterly flow aloft. As a result, the majority of the CWA remains dry through Tuesday, with seasonable temps and breezy winds. Sustained winds around 20 mph and wind gusts up to 35 mph are possible across the southern half of the CWA both afternoons. Combined with relative humidity values between 5-15%, areas of critical fire weather conditions are expected in the AZ Strip. Humidity values over southeastern Mohave County will be slightly higher due to moisture that has snuck up underneath the ridge. While fairly shallow, it may be just enough to spark isolated convection in this area, with latest NBM PoPs around 10-20%. The aforementioned ridge is also steering what is currently being called Tropical Storm Eugene. The system is currently traversing cool waters, and will likely becoming a post-tropical cyclone this afternoon. While the surface circulation is expected to dissipate over the next 48 hours, the moisture and upper-level circulation will continue with the steering flow, eventually rounding the western periphery of the ridge and moving north into California and the southern Great Basin. Despite the tropical origins, moisture doesn't look overly impressive. Forecast PWATs top out around 1.3" on Thursday, which is in line with typical monsoonal moisture. This is probably due to the already weak nature of the system. As moisture increases on Wednesday, so too do the PoPs. Rain/storm chances are largely focused along and south of I-15 on Wednesday. Precipitation chances in Las Vegas peak on Thursday as the vort max swings through, with NBM PoPs at 30-40%. Rain probabilities also spread farther north and west on Thursday, extending well into Lincoln, Nye, and Inyo Counties. On Friday, convection will be possible across the majority of our CWA, though areas south of I-40 may begin to dry out as evident in the latest NBM. The Wednesday- Friday looks to be the most active, though a lot of the mesoscale and finer details won't be resolved until the timeframe draws closer. The degree of instability and low-level saturation will dictate the heavy rain and strong wind potential. Unable to phase with shortwaves traversing the US-Canada border, model guidance keeps the circulation lingering over California or off the coast in the form of a closed 500mb low through the weekend. There's still a fair amount of uncertainty in the low's position, how much remaining moisture it will have to work with, or if an expansive dry slot develops. These aspects will play a large role in precipitation chances over the weekend, which currently stand at 20- 40% over mostly our northern and eastern areas. && .AVIATION...For Harry Reid...Winds to remain south/southwesterly through the period. Similar to yesterday, expect gusty winds 20-25kt through the afternoon and early evening. By 03z-05z, winds should become a bit more southerly and decrease slightly, though a few gusts to 15kt or so may remain through the overnight hours. Winds likely to start to increase by 15z Tues, largely from the southwest. Skies to remain mostly clear with no restrictions to visibility. For the rest of southern Nevada, northwest Arizona and southeast California...Diurnal winds to continue today, though perhaps a bit stronger than normal owing to slightly stronger winds aloft. As these mix down, we could see some of our windier spots, such as KDAG, top out with gusts to 20-30kt. Winds to generally remain south/southwest at all terminals except KBIH, where winds will turn north/northwest after 03z Tues. Mainly clear skies expected area wide with a few clouds at 15kft at KIFP/KEED. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Austin For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Arizona, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.